Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 52, NWS New Orleans, LA

September 21, 2013Ascension Parish, Livingston Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Sep 21, 2013, 4:38 AM CDT for Ascension Parish, Livingston Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2013, 4:38 AM CDT (09:38 UTC)
Expired
Sep 21, 2013, 5:15 AM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, Livingston Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WFUS54 KLIX 210938
TORLIX
LAC005-063-211015-
/O.NEW.KLIX.TO.W.0052.130921T0938Z-130921T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
438 AM CDT SAT SEP 21 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF GONZALES...
  SOUTHERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 515 AM CDT

* AT 435 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A SEVERE STORM CAPABLE OF PRODUCING A TORNADO NEAR SORRENTO...OR   
  NEAR GONZALES...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  WHITEHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3051 9067 3033 9050 3013 9083 3013 9085
      3025 9098
TIME...MOT...LOC 0938Z 230DEG 19KT 3024 9083

$$

95/DM
1 follow-up statement
507 
WWUS54 KLIX 211000
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 AM CDT SAT SEP 21 2013

LAC005-063-211015-
/O.CON.KLIX.TO.W.0052.000000T0000Z-130921T1015Z/
ASCENSION LA-LIVINGSTON LA-
500 AM CDT SAT SEP 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR SOUTHERN
LIVINGSTON AND EASTERN ASCENSION PARISHES...

AT 458 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED NEAR WHITEHALL...OR 12 MILES EAST OF GONZALES...
MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
KILLIAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3051 9067 3033 9050 3013 9083 3013 9085
      3025 9098
TIME...MOT...LOC 1000Z 246DEG 17KT 3024 9071

$$

95/DM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 20, 11:24 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Sep 20, 11:24 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1124 PM CDT FRI SEP 20 2013

.AVIATION...
LARGE AREA OF SOLID RAINFALL WITH MODERATE TO HEAVY INTENSITIES
ENTERING SOUTHWEST MISSISSIPPI AND ACADIANA REGION OF SOUTH
LOUISIANA. FORWARD PROGRESS IS ONLY ABOUT 5 KT TO THE EAST WHILE
CELL MOTIONS WERE NORTHEAST 20 KT. CONDITIONS WILL DETERIORATE
WEST TO EAST WITH CEILINGS LOWERING TO MVFR AS LIGHT RAINS
ONSET...LOWERING TO IFR BASES IN MODERATE-HEAVY RAINFALL LATER
TONIGHT AND SATURDAY MORNING. SOME CONVECTIVE MIXING MAY RESULT IN
CEILINGS LIFTING TO LOWER END MVFR CONDITIONS DURING AFTERNOON
HOURS WITH TEMPO TSRA CHANCES GENERALLY AFTER 17Z. TSTMS MAY
INCREASE A BIT ALONG ACTUAL FRONTAL BOUNDARY BUT WILL HOLD OFF
MENTION IN TAFS AT THIS TIME AS MOST ACTIVITY SHOULD REMAIN SHRA. 24/RR

&&

.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT MONITORING RAINFALL/FLOOD POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PREV DISCUSSION... /ISSUED 845 PM CDT FRI SEP 20 2013/

SOUNDING DISCUSSION...

00Z KLIX SOUNDING INDICATED PRECIPITABLE WATER VALUES HOLDING
NEARLY STEADY IN THE 2.1 TO 2.2 INCH RANGE SINCE LAST EVENING.
CONVECTIVE AND TRIGGER TEMPERATURES ARE SLIGHTLY HIGHER AT 86
DEGREES...AND THAT IS CONSISTENT WITH RADAR TRENDS WHICH SHOW A
GENERAL DECREASING/DISSIPATING TREND OVER ALL BUT THE NORTHWEST
PORTION OF THE FORECAST AREA. WINDS WERE S-SSW 15-20 KT IN LOWEST
5 KFT...SSW-SW NEAR 20 KT AT 5-10 KFT...SW 20-30 KT AT 10-20
KFT...VEERING TO NW AROUND 30 KFT AND PEAKING NEAR 50 KT AROUND 45
KFT. AREAS OF BETTER LOW LEVEL SURFACE MOISTURE FLUX/WIND
CONVERGENCE ARE LIKELY TO DEVELOP OVERNIGHT AND SATURDAY AS THE
MID AND UPPER LEVEL WINDS INCREASE...LEADING TO GREATER SATURATION
IN THE LOWER LEVELS AND A LOWERING OF THE CONVECTIVE TEMPERATURE
CONSISTENT WITH THE GFS BUFR SOUNDINGS.

ON ANOTHER NOTE...AFTER COORDINATION WITH LMRFC AND WFO JAN WILL
BE SWITCHING THE RADAR OVER TO TROPICAL ZR TO MORE ACCURATELY
DEPICT RADAR RAINFALL ESTIMATIONS THE NEXT COUPLE DAYS. 22/TD

PREV DISCUSSION... /ISSUED 441 PM CDT FRI SEP 20 2013/

.WET WEEKEND IN STORE WITH FLASH FLOODING POSSIBLE...

SYNOPSIS...TROUGH MOVING EAST ACROSS THE CNTRL CONUS WITH TROUGH
AXIS STRETCHING FROM MN INTO CNTRL OK AND CONNECTING WITH THE
REMNANTS OF MANUEL NEAR THE TX BIG BEND. RIDGE AXIS IS IN PLACE FROM
THE NCNTRL GULF AND BASICALLY RIGHT OVER THE APPALACHIANS PUTTING
THE LOWER MS VALLEY UNDER BROAD SW FLOW. AT THE SFC A DEEP SFC LOW
IS OVER EXTREME SRN HUDSON BAY WITH AN ASSOCIATED FRONT DRAPED ALL
THE WAY INTO NERN AND CNTRL TX. WIDESPREAD SHRA AND TSRA ACTIVITY IS
OCCURRING NE TX AND NWRN LA INTO CNTRL AR. SCT ACTIVITY IS OVER
CNTRL LA AND SRN/CNTRL MS.

DISCUSSION...OVERALL WE HAVE REMAINED MOSTLY QUIET BUT AROUND
19/20Z SCT CONVECTION BEGAN TO POP UP ACROSS MAINLY THE NRN HALF OF
THE CWA WHILE A MUCH LARGER AREA OF CONVECTION IS JUST WEST OF THE
CWA AND COULD PUSH INTO THE REGION LATE THIS AFTN/EARLY EVNG. THE
MAIN CONCERN THIS FCST PACKAGE IS THE RAIN POTENTIAL THIS WEEKEND.

TONIGHT SHRA AND TSRA WILL BEGIN TO PUSH INTO THE AREA BUT THE BULK
WILL LIKELY OCCUR CLOSER TO SUNRISE SAT WITH WIDESPREAD SHRA AND
TSRA EXPECTED BY MIDDAY TOMORROW THROUGH SUN.

IN THE MID LVLS THE TROUGH AXIS WILL DRIFT INTO/THROUGH THE LOWER MS
VALLEY BUT WILL BECOME QUITE ELONGATED THROUGH THE DAY. AT THE SAME
TIME THE ENERGY/REMNANTS OF MANUEL WILL MOVE INTO THE LOWER MS
VALLEY SAT/SAT NIGHT AND SIT OVER THE REGION THROUGH THE DAY SUN
BEFORE A PIECE BREAKS OFF SUN AFTN/EVNG AND SITS OVER LA THROUGH
MON BEFORE OPENING BACK UP MON EVNG AND LIFTING OUT. THESE
DYNAMICS WILL PROVIDE BROAD YET SUFFICIENT LIFT/FORCING ACROSS THE
REGION. AT THE SFC OUR COLD FRONT WILL CONTINUE TO DRIFT SOUTHEAST
AND INTO THE CWA TOMORROW AND IS EXPECTED TO STALL OVER
SELA/COASTAL MS SAT NIGHT AND WILL REMAIN IN PLACE UNTIL SUN
NIGHT. BY SUN NIGHT A WEAK SFC WAVE/LOW IS EXPECTED TO DEVELOP ON
THE END OF THE FRONT OVER THE NWRN GULF AND DRIFT NORTH INTO SWRN
LA MON. THIS WILL CAUSE THE FRONT TO LIFT BACK TO THE NORTH DURING
THE DAY MON. IN THE UPPER LVLS WE WILL BE UNDER THE RRQ OF THE JET
WITH PRETTY DECENT DIVERGENCE ALOFT IN PLACE SAT AND INTO SUN.

AS FOR MOISTURE...SRLY LL WINDS ALREADY IN PLACE WILL CONTINUE TO
BRING IN RICH GULF MOISTURE WHILE SWRLY WINDS IN THE MID LVLS WILL
BRING IN PAC/MANUEL MOISTURE. THIS WILL COMBINE TO GIVE PWATS OF
2.25-2.7 OVER THE ENTIRE WEEKEND WHICH WILL BE AS MUCH AS 175% OF
NORMAL. H85 THETA RIDGE WITH VALUES OF 340-345K WILL SET UP
RIGHT OVER THE CWA AND K INDEX VALUES COULD APPROACH 40C. MDL
SNDGS LOOK VERY TROPICAL LIKE WHICH IS EXPECTED GIVEN THE MOISTURE
SO INSTABILITY IS LIMITED WITH SHOWALTERS ONLY AROUND -1 AND
MLCAPE RANGING FROM 500-1K J/KG SAT AND 200-400 J/KG SUN.

GIVEN THE DYNAMICS...DIVERGENCE ALOFT...SLOW MOVING COLD FRONT...AND
TROPICAL LIKE MOISTURE IN PLACE HEAVY RAIN IS A MAJOR CONCERN WITH
VERY EFFICIENT STORMS EXPECTED. INITIALLY THE AREA WITH THE GREATEST
RISK WILL BE ALONG AND NORTHWEST OF A LINE FROM HOUMA TO FRANKLINTON
OVERNIGHT TONIGHT AND THROUGH TOMORROW. THE BEST MOISTURE AND
DIVERGENCE ALOFT WILL BE IN PLACE AND THERE WILL LIKELY BE
WIDESPREAD SHRA/TSRA BY MIDDAY OCCURRING NEAR BTR AND MCB RIGHT
ALONG/AHEAD OF THE FRONT. BY AFTN EVNG THE BEST DYNAMICS AND
MOISTURE WILL SLOWLY SLIDE SE WITH THE NORTHSHORE AND SOUTHSHORE
LIKELY SEEING THE BULK OF THE HEAVY RAIN OVERNIGHT SAT AND THROUGH
SUN...ESPECIALLY ALONG THE SOUTHSHORE SUN IF THE FRONT STALLS THERE.

OVERALL WIDESPREAD 3-5 INCHES OF RAIN IS EXPECTED WITH LOCALLY
HIGHER AMOUNTS ANTICIPATED...POSSIBLY GREATER THAN 8 INCHES BY SUN
EVNG. WITH THIS A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH SUN.

MON AND TUE ARE A LITTLE UNCERTAIN. A WEAK SFC LOW IS ANTICIPATED TO
DEVELOP ALONG THE BACK EDGE OF THE STALLED BNDRY SUN NIGHT AND MOVE
NORTH MON. AS THIS HAPPENS THE FRONT WILL DRIFT BACK TO THE NORTH
WITH ADDITIONAL SHRA AND TSRA EXPECTED. THE SPEED AT WHICH THIS
OCCURS COULD MEAN PROLONGED MODERATE RAIN SUN NIGHT AND MON. NOW IF
THIS AND DEPENDING ON HOW MUCH RAIN WE ACTUALLY SAW SAT AND SUN THE
FLASH FLOOD WATCH MAY NEED TO BE EXTENDED. RAIN WILL LINGER INTO TUE
BEFORE WE FINALLY START TO SEE A BREAK.

ONE CAVEAT THAT COULD PUT A HUGE WRENCH IN THE FCST IS IF CONVECTION
FIRES OVER THE GULF/COAST AND DOES NOT MOVE NORTH. IF WIDESPREAD
CONVECTION FIRES ALONG THE COAST OR TO THE SOUTH THEN A GOOD PORTION
OF THE AREA WILL BE CUT OFF AND WE WILL NOT SEE THE RAINFALL TOTALS
WE ARE EXPECTING...ESPECIALLY NORTH OF THE 10/12 CORRIDOR. WITH THE
AMOUNT OF MOISTURE THAT IS EXPECTED TO BUILD OVER THE REGION
COMBINING WITH THE DYNAMICS AND A VERY SLOWLY MOVING COLD FRONT WE
FELT IT PRUDENT TO GET THE FLASH FLOOD WATCH OUT NOW. /CAB/

MARINE...THE PRESSURE GRADIENT BETWEEN WEAK LOW PRESSURE OVER THE
SOUTHWEST GULF AND HIGH PRESSURE OVER THE EAST COAST WILL CONTINUE
TO BRING BREEZY CONDITIONS TO THE WRN COASTAL WATERS TONIGHT BEFORE
THEY FINALLY WEAKEN TOMORROW. THIS MAY BE SHORT LIVED AS A SFC
LOW/WAVE IS EXPECTED TO DEVELOP ON THE END OF THE STALLED FRONT IN
THE NWRN GULF SUN NIGHT. THIS COULD TIGHTEN THE GRADIENT AND LEAD TO
SCS CONDITIONS AGAIN. /CAB/

AVIATION...DETERIORATING CONDITIONS ARE EXPECTED AT ALL OF THE
TERMINALS THROUGH THE FORECAST PERIOD.  CURRENTLY...A SCATTERED TO
BROKEN DECK OF CLOUDS RANGING FROM 3000 TO 5000 FEET IS IN PLACE.
ISOLATED CONVECTION IS ALSO OCCURRING AND HAVE VCSH WORDING IN THE
FORECAST TO REFLECT THE RISK OF FAST MOVING SHOWERS IMPACTING THE
TERMINALS. ANY IMPACTS WILL BE VERY BRIEF.  LATER TONIGHT...MAINLY
AFTER 08Z...A SWATH OF STRATUS AND RAINFALL WILL BEGIN TO IMPACT
KMCB AND KBTR.  EXPECT CEILINGS TO FALL INTO THE IFR RANGE AND
VISIBILITIES TO DROP TO BETWEEN 3 AND 5 MILES.  THE RAIN SHIELD WILL
SPREAD EAST AND SHOULD BEGIN IMPACTING KGPT BY 12Z TOMORROW
MORNING.  EXPECT TO SEE CEILINGS GENERALLY RANGE FROM 1000 TO 2000
FEET DURING THE DAY TOMORROW...AND PERSISTENT RAINFALL REDUCE
VISIBILITIES INTO THE 3 TO 5 MILE RANGE.  EMBEDDED CONVECTION IN THE
BROAD SHIELD OF RAIN COULD REDUCE VISIBILITIES INTO THE 1 TO 2 MILE
RANGE FOR BRIEF PERIODS OF TIME TOMORROW.  32

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             FLASH FLOOD WATCH IN EFFECT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  80  65  81 /  70 100  80  50
BTR  75  84  68  85 /  70 100  90  60
ASD  74  84  68  83 /  40 100 100  80
MSY  77  85  71  84 /  40 100 100  80
GPT  76  85  71  82 /  30  90 100  80
PQL  75  86  69  84 /  30  80 100  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Sep 20, 6:50 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
650 PM CDT FRI SEP 20 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-211200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
650 PM CDT FRI SEP 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FROM 1 AM TONIGHT INTO SATURDAY
MORNING. THIS WILL BE THE ONSET OF A PROLONGED PERIOD OF RAINFALL
THAT MAY BECOME HEAVY AT TIMES TONIGHT.

WIDESPREAD AREA OF RAIN MAY HAVE SCATTERED THUNDERSTORMS AT TIMES.
THE PRIMARY THREAT WILL BE A FEW LIGHTNING STRIKES AND HEAVY
RAINFALL. WIND GUSTS SHOULD BE LIMITED TO 30 MPH OR LESS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FLASH FLOOD WATCH IN IN EFFECT FOR ALL DAY SATURDAY THROUGH
SUNDAY AFTERNOON. RAINFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE
LIKELY IN THE WATCH AREA WITH SOME LOCALLY HIGHER AMOUNTS TO 8
INCHES POSSIBLE THROUGH SUNDAY EVENING. SOME STREET FLOODING WILL
BE POSSIBLE DURING PERIODS OF HEAVY RAINFALL THIS WEEKEND.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY.
ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS SHOULD CONTINUE TO
MONITOR THE LATEST FORECASTS AND OUTLOOKS CONCERNING THE
POTENTIAL FOR HEAVY RAINFALL OVER THE WEEKEND. ANY REPORTS OF
FLASH FLOODING SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE
OR LOCAL LAW ENFORCEMENT.

24/RR

In the hours before

Special weather statement, Sep 21, 12:52 AM CDT, 3 hours 46 minutes before
MSZ068-069-210645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1252 AM CDT SAT SEP 21 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...
WILKINSON COUNTY...

AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 27 MILES
NORTHWEST OF LIBERTY TO 21 MILES NORTH OF JACKSON...MOVING EAST AT 25
MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  CROSBY BY 110 AM...
  CROSBY BY 115 AM...
  CENTREVILLE BY 120 AM...
  GLOSTER BY 125 AM...
  LIBERTY AND 6 MILES NORTHWEST OF SMITHDALE BY 145 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Sep 21, 1:49 AM CDT, 2 hours 49 minutes before
LAZ035-036-MSZ068-069-210745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 AM CDT SAT SEP 21 2013

...STRONG THUNDERSTORM MOVING EAST AFFECTING WILKINSON COUNTY...WEST
FELICIANA PARISH...EAST FELICIANA PARISH...AMITE COUNTY

AT 145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF JACKSON...OR ABOUT 4 MILES
NORTHWEST OF SPILLMAN...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  NORWOOD BY 210 AM...
  CENTREVILLE BY 215 AM...
  7 MILES NORTH OF FELPS BY 230 AM...
  LIBERTY BY 245 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Sep 21, 1:56 AM CDT, 2 hours 42 minutes before
LAZ034-046>048-210800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 AM CDT SAT SEP 21 2013

...LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING NORTHEAST
AFFECTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST
BATON ROUGE PARISH...IBERVILLE PARISH...

AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL...ALONG A LINE
EXTENDING FROM ZACHARY TO 11 MILES NORTH OF FRANKLIN...MOVING
NORTHEAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ZACHARY...ADDIS...BRUSLY...BAYOU SORREL...BAKER...PORT ALLEN...BATON
ROUGE AIRPORT...BATON ROUGE...PLAQUEMINE...AND GARDERE.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22/TD
Special weather statement, Sep 21, 2:16 AM CDT, 2 hours 22 minutes before
MSZ069-070-210800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 AM CDT SAT SEP 21 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...
PIKE COUNTY...

AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF MCCOMB TO LIBERTY...MOVING EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  SUMMIT BY 255 AM...
  MCCOMB...MCCOMB AIRPORT AND MAGNOLIA BY 300 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Sep 21, 3:38 AM CDT, 1 hour before
LAZ036-037-039-071-MSZ069>071-210945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 AM CDT SAT SEP 21 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...
PIKE COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...EAST FELICIANA
PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON
PARISH...

AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 19 MILES EAST OF MCCOMB TO 9 MILES
WEST OF GREENSBURG...MOVING EAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MOUNT HERMAN...SALEM...TANGIPAHOA...TYLERTOWN...DEXTER...ROSELAND...
WILMER...FRANKLINTON AND ANGIE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Sep 21, 3:42 AM CDT, 56 minutes before
LAZ046-048>050-056-057-210945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CDT SAT SEP 21 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING EAST BATON
ROUGE PARISH...IBERVILLE PARISH...LIVINGSTON PARISH...ASSUMPTION
PARISH...ASCENSION PARISH...ST. JAMES PARISH...

AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF DENHAM
SPRINGS TO 8 MILES WEST OF NAPOLEONVILLE...MOVING EAST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GEISMER...PRAIRIEVILLE...WALKER...PAINCOURTVILLE...DONALDSONVILLE...G
ONZALES...LIVINGSTON...SORRENTO...WHITEHALL AND CONVENT.

THE PRIMARY THREATS FROM THESE STORMS ARE OCCASIONAL TO FREQUENT
LIGHTNING AND WIND GUSTS TO NEAR 35 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER
AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 1:17 AM CDTAreal Flood AdvisoryLIXPointe Coupee, West Feliciana118 min
Sep 21, 2:52 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, West Baton Rouge113 min
Sep 21, 5:06 AM CDTSpecial Marine WarningLIX54 min
Sep 21, 5:10 AM CDTTornado WarningLIXLivingston35 min
Sep 21, 6:25 AM CDTTornado WarningLIXWashington35 min
Sep 21, 7:02 AM CDTSpecial Marine WarningLIX28 min
Sep 21, 8:12 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard2 hr

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.